Alert archive / Oklahoma / Flash Flood Warnings in 1993

Flash Flood Warning 60, NWS Tulsa, OK

September 13, 1993Adair County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Sep 13, 1993, 10:38 PM CDT for Adair County, Oklahoma. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Sep 13, 1993, 10:38 PM CDT (03:38 UTC)
Expired
Sep 14, 1993, 2:45 AM CDT
In force
4 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

County Adair County, OK

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 3.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1993-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1993-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
NaN m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
253 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 140342
FFWTUL
OKC001-140745-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1038 PM CDT MON SEP 13 1993
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  245 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN EAST CENTRAL OKLAHOMA
 
   ...ADAIR COUNTY
 
HEAVY RAINS CONTINUE TO SPREAD EAST THROUGH EXTREME NORTHEAST OKLAHOMA.
RADAR HAS ESTIMATED NEARLY 2 INCHES OF RAIN ACROSS ADAIR COUNTY DURING
THE PAST 3 HOURS. NUMEROUS SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN
WILL CONTINUE TO AFFECT THE AREA OVER THE NEXT SEVERAL HOURS. FLOODING
OF LOW LYING AREAS WILL BE LIKELY ACROSS ADAIR COUNTY.
 
 
 
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN
REPORTED.  STAY ALERT AND WATCH FOR RAPIDLY RISING WATER.
REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE
NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING
PERIODS OF HEAVjY RAIN.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 8:44 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Sep 13, 8:44 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
840 PM CDT MON SEP 13 1993

VERY BUSY WITH SVR WX/FF THIS EVENING. COLD FNT SHUD MOV THRU TUL AROUND
04Z. CLD TOPS CONT TO COOL OVR N TX AND WL SPREAD INTO OK DURING NIGHT.
WL DROP WATCH IN N ZNS BUT WL CONT ELSEWHERE FOR REMAINDER OF
NIGHT. ZNS LOOK REASONABLE WITH ONLY MINOR ADJUSTMENTS EXPECTED.

...10...

.OK...FFA ZNS 031>034-040 TONIGHT.

In the hours before

Local storm report, Sep 13, 9:49 PM CDT, 49 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
949 PM CDT MON SEP 13 1993

TIME (CDT)    COUNTY       EVENT

730PM         MUSKOGEE     POWER LINES WERE DOWNED BY THUNDERSTORM
                           WINDS JUST NORTHEAST OF THE CITY OF
                           MUSKOGEE.
Local storm report, Sep 13, 9:50 PM CDT, 48 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
949 PM CDT MON SEP 13 1993

TIME (CDT)    COUNTY       EVENT

730PM         MUSKOGEE     POWER LINES WERE DOWNED BY THUNDERSTORM
                           WINDS JUST NORTHEAST OF THE CITY OF
                           MUSKOGEE.
Local storm report, Sep 13, 9:51 PM CDT, 47 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
951 PM CDT MON SEP 13 1993

PRELIMINARY REPORT ON TORNADO REPORTS IN MUSKOGEE
COUNTY BASED ON PHONE CONVERSATIONS WITH EMERGENCY MANAGEMENT
OFFICIALS IN THE AREA.

MUSKOGEE COUNTY...

AT 450 PM CDT A FUNNEL CLOUD WAS REPORTED NEAR WAINWRIGHT IN
SOUTHWEST MUSKOGEE COUNTY.  THE FUNNEL WAS OBSERVED BY SEVERAL
PEOPLE.  REPORTS FROM THE EMERGENCY MANAGEMENT OFFICIALS THERE
INDICATE THAT THE FUNNEL DID NOT TOUCH DOWN.
Local storm report, Sep 13, 9:59 PM CDT, 39 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
951 PM CDT MON SEP 13 1993

PRELIMINARY REPORT ON TORNADO REPORTS IN MUSKOGEE
COUNTY BASED ON PHONE CONVERSATIONS WITH EMERGENCY MANAGEMENT
OFFICIALS IN THE AREA.

MUSKOGEE COUNTY...

AT 450 PM CDT A FUNNEL CLOUD WAS REPORTED NEAR WAINWRIGHT IN
SOUTHWEST MUSKOGEE COUNTY.  THE FUNNEL WAS OBSERVED BY SEVERAL
PEOPLE.  REPORTS FROM THE EMERGENCY MANAGEMENT OFFICIALS THERE
INDICATE THAT THE FUNNEL DID NOT TOUCH DOWN.
Local storm report, Sep 13, 10:01 PM CDT, 37 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1001 PM CDT MON SEP 13 1993

PRELIMINARY REPORT ON TORNADO REPORTS IN OKMULGEE
COUNTY BASED ON PHONE CONVERSATIONS WITH EMERGENCY MANAGEMENT
OFFICIALS IN THE AREA.

OKMULGEE COUNTY...

AT 622 PM CDT DAMAGE TO TREES AND A BOAT OCCURED ABOUT
1/4 MILE SOUTHEAST OF THE OKMULGEE WAL MART.  EARLY REPORTS
INDICATED THAT THE DAMAGE WAS THE RESULT OF A BRIEF TORNADO
TOCUHDOWN.

FOR THE TIME BEING THE TORNADO REPORT SHOULD BE CONSIDERED
UNCONFIRMED UNTIL FURTHER DATA IS GATHERED.
Local storm report, Sep 13, 10:07 PM CDT, 31 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1001 PM CDT MON SEP 13 1993

PRELIMINARY REPORT ON TORNADO REPORTS IN OKMULGEE
COUNTY BASED ON PHONE CONVERSATIONS WITH EMERGENCY MANAGEMENT
OFFICIALS IN THE AREA.

OKMULGEE COUNTY...

AT 622 PM CDT DAMAGE TO TREES AND A BOAT OCCURED ABOUT
1/4 MILE SOUTHEAST OF THE OKMULGEE WAL MART.  EARLY REPORTS
INDICATED THAT THE DAMAGE WAS THE RESULT OF A BRIEF TORNADO
TOCUHDOWN.

FOR THE TIME BEING THE TORNADO REPORT SHOULD BE CONSIDERED
UNCONFIRMED UNTIL FURTHER DATA IS GATHERED.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 7:23 PM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Wagoner52 min
Sep 13, 7:28 PM CDTSevere Thunderstorm WarningTSAMcIntosh32 min
Sep 13, 7:33 PM CDTSevere Thunderstorm WarningTSAMuskogee42 min
Sep 13, 8:09 PM CDTSevere Thunderstorm WarningTSAAdair, Delaware51 min
Sep 13, 8:14 PM CDTSevere Thunderstorm WarningTSASequoyah46 min
Sep 13, 8:22 PM CDTFlash Flood WarningTSAMcIntosh, Muskogee5 hr
Sep 13, 8:22 PM CDTFlash Flood WarningTSACherokee5 hr
Sep 14, 12:22 AM CDTSevere Thunderstorm WarningTSACherokee53 min
Sep 14, 1:17 AM CDTSevere Thunderstorm WarningTSAAdair43 min

Nearby

Flash Flood Warnings in Oklahoma, 1993Every flash flood warning in 1993

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.